I was prescribed Cymbalta (Dytrex equivalent) a couple of years ago for my Rheumatoid Arthritis ( in conjunction with another medication for my RA). My Doctor said that Cymbalta is a very safe drug with very little side-effects; he didn’t mention anything about the withdrawal side-effects (I’m not sure if he really even knew the full extent of the withdrawal symptoms). Now, in 2022, my Arthritis is under control so I am happy to gradually wean off the Cymbalta. A couple of weeks into weaning off this medication, I was already going through hell, and I haven’t even taken it for a long period like some of the poor people who have commented in the last few years. I suffered from constant diarrhoea, nausea, dizziness, brain-zaps, sleeping problems. A few months further on into weaning off the Cymbalta, things were starting to get worse - I was getting constant ‘Hyperhidrosis’ (severe sweating of the heels, palms, underarms) - to the point that I was losing a lot of electrolytes in my body, and went to Emergency because I didn’t know what was wrong with me and why I wasn’t feeling better (I also had a viral cold at the same time, to complicate things more); I also realised that I was getting serious ‘Anxiety attacks’. As a normal thing, I just get a ‘little’ bit of anxiety at times, but Cymbalta has made everything so bad! I get anxiety attacks especially at night when I’m alone, I feel so scared to be alone by myself, I suddenly have an uncontrollable fear of death, fear of everything that threatens my safety and my life, I can’t even explain why I fear, I just feel that I fear, without even knowing what exactly it is that I fear, things are just so literally crazy! I don’t feel like I am myself, my head always feels so cloudy, unclear, fuzzy; I feel a deep sense of hopelessness, depression, lacking motivation in doing anything, even the things that I use to enjoy doing before; I have memory loss, I use to be a very alert and switched-on type of person, now not anymore. I feel my life has been ruined, and my good future has been prematurely taken away from me. I don’t know if this anxiety attack will ever go away entirely, I don’t know if I will ever have a normal life like I did pre-Cymbalta. I pray for all those who have and will suffer from this drug, and can only hope that eventually the withdrawal effects may miraculously taper off. If I knew how bad the withdrawal side-effects were, I would ‘NEVER’ have taken Cymbalta, I would have tried some other drug for my RA. The withdrawal symptoms are so bad that it’s not worth taking Cymbalta because in the process you will gain more serious problems, some of them may even last for a long time, whether they may be permanent, I do not know. It is my hope, for the sake of us all, that they are not permanent withdrawal effects, such as my very scary and debilitating and paralysing ‘anxiety attacks’. May we all help and support each other through this hellish journey.
Read More Read Less